MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.0MM X 15MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS EVOLVE 4.0MM X 15MM - PMAS; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number FDS40015
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is 2 of 3 reports (2nd mdr).The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that during a pcomm aneurysm case, upon attempting to deploy and re-sheath the stent (subject device) , the physician lost the ability to re-sheath the system.He took the intermediate catheter all the way up into the m1, but the physician was still unable to re-sheath the stent (subject device).As the physician tried to re-sheath, the stent (subject device) jumped forward and was no longer on the re-sheath pad of the delivery wire.The stent (subject device) was trapped inside the microcatheter on the delivery wire, so the physician took the intermediate catheter up and was able to recapture the stent (subject device) inside the intermediate catheter.At this point, the evolve system was removed.Upon visually inspecting the system, the microcatheter looked stretched and damaged.There were no clinical consequences reported to the patient due to this event.No further information available at this time.
 
Additional Manufacturer Narrative
Due to the automated mes (manufacturing execution system) system there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the stent (subject device) returned together with other stents and catheters used in the procedure, the device was found to be inside the xt-27 catheter, the stent (subject device) was found to partially deployed from the distal end of the xt-27 catheter, the sdw (stent delivery wire) was found to be kinked/bent, and the stent (subject device) was found to be deformed (distal end) and (proximal end).A functional test for stent difficult/unable to advance or pullback through catheter ¿ fail.The stent (subject device) was advanced and deployed; however, friction was noted.A functional test for stent difficult/unable to pull stent back into sheath was unable to perform as the stent (subject device) was found to be partially deployed from the distal end of the catheter.The reported complaint was confirmed based on analysis.The device failed to meet specification when received for complaint investigation based on the analyzed anomaly noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The event description stated "the intermediate catheter was switched to a sofia per the physicians request, but upon attempting to deploy and re-sheath the 2nd device, he again lost the ability to re-sheath the system.He took the intermediate catheter all the way up into the m1, but the physician said he was still unable to re-sheath the stent.As he tried to re-sheath, the stent jumped forward and the stent was no longer on the re-sheath pad of the delivery wire.The stent was trapped inside the xt27 on the delivery wire, so the physician took the sofia up and was able to recapture the stent inside the intermediate catheter.At this point, the 2nd evolve system was removed.Upon visually inspecting the system, the xt27 looked similar to the first deployment ¿ stretched and damaged".The introducer was not returned for analysis.Product analysis found the sdw (stent delivery wire) was damaged, and the stent (subject device) had been deployed from the surpass evolve flow diverter system and was deformed.This indicates the stent (subject device) had been deployed too far out of the microcatheter to allow the stent to be re-captured, i.E., the re-sheath marker had been advanced beyond the microcatheter marker band, which is effectively a full deployment and the re-sheath pad is no longer effective at this point, and re-capture is not possible.Three xt-27 microcatheters were returned.All xt-27 microcatheters were inspected and were found to be kinked/bent and stretched, indicating procedural or anatomical factors may have contributed to the reported event.An assignable cause of procedural factors will be assigned to the reported 'stent deployed prematurely during use', ¿stent difficult/unable to pull stent back into sheath' and ¿stent difficult/unable to advance or pullback through catheter¿ and to the analyzed defects ¿stent deployed prematurely during use¿, ¿stent difficult/unable to advance or pullback through catheter¿, ¿sdw kinked/bent¿, ¿stent deformed¿ as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
SURPASS EVOLVE 4.0MM X 15MM - PMAS
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key12872626
Report Number3008881809-2021-00491
Device Sequence Number3707872
Product Code OUT
UDI-Device Identifier07613327375190
UDI-Public07613327375190
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P170024/S003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/20/2023
Device Model NumberFDS40015
Device Catalogue NumberFDS40015
Device Lot Number2294995
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/04/2021
Supplement Date Received by Manufacturer01/17/2022
Initial Report FDA Received Date11/24/2021
Supplement Report FDA Received Date01/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATALYST 5 (STRYKER MANUFACTURER); EXCELSIOR XT-27 (STRYKER MANUFACTURER); SOFIA INTERMEDIATE CATHETER (NON- STRYKER DEVICE)
Patient SexUnknown